MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3546007
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Swollen Lymph Nodes/Glands (4432)
Date of Event 09/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture, swollen lymph nodes.Date of explantation: (b)(6) 2022.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast augmentation revision surgery with implantation of a 600cc mentor memorygel breast implant prosthesis.Post-operatively, during a physical exam, the patient was observed to have a ruptured left breast prosthesis and multiple large left axillary lymph nodes.Mammogram and ultrasound imaging were performed on the patient.As a result, the patient will undergo removal and replacement on (b)(6) 2022.This report is for the left breast prosthesis.Refer to manufacturing report number 1645337-2022-00722 for the contralateral event.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture, swollen lymph nodes.Date of explantation: (b)(6) 2022.(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
On march 15, 2022, mentor became aware that information was not reported inadvertently in the initial report.The lot number should have been populated as 223438.Additionally, the replacement device used was a 300cc mentor smooth round moderate profile saline breast implant.Manufacturer¿s reference number: (b)(4) in the initial, d4.Lot: 223438 should have been populated.
 
Additional Manufacturer Narrative
On march 21, 2022, the mentor failure analysis lab has received the suspect medical device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 19, 2022, mentor completed a device evaluation on the returned device.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed an area of delamination at the union between the patch and shell, causing gel leakage on the breast implant.Although potential causes of patch delamination are unknown, stresses and forces on the implant in-vivo or exposure to betadine at insertion could result in delamination and ruptures.Per the current product insert data sheet (pids), rupture is a known complication associated with these devices and can occur at any time during or after implantation.Lymphadenopathy or palpable lymph nodes may be the result of bacterial or viral infection, neoplasm (primary or metastatic), or the result of an idiopathic inflammatory process or foreign body reaction.There have been reports regarding movements of silicone gel material to lymph nodes even with or without evidence of rupture leading to lymphadenopathy.A number of epidemiology studies have evaluated large populations of women with breast implants from a variety of manufacturers and implant models.The studies do not taken together, support an association between breast implants and a diagnosed rheumatic disease.Other than one study, these studies do not distinguish whether the women had ruptured or intact implants.Because there were no supporting pathology reports or physician consultation summaries forwarded to product evaluation, we are unable to confirm the presence of or the possible etiology of the reported lymphadenopathy.Lymphadenopathy is a known complication associated with this surgery and is referenced in our current product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13350126
Report Number1645337-2022-00723
Device Sequence Number11178229
Product Code FTR
UDI-Device Identifier00081317000754
UDI-Public00081317000754
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2006
Device Model Number3546007
Device Catalogue Number3546007
Device Lot Number223438
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer03/15/2022
03/21/2022
04/19/2022
Initial Report FDA Received Date01/25/2022
Supplement Report FDA Received Date03/15/2022
04/14/2022
04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2001
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite